it was tramodol, i cant sleep at all!!!
This may suck as an answer, but just know that others are currently going through the same thing. I am on day 6 off of pain meds and I'm starting to see a light at the end of the tunnel. The allure of the dulling effect you receive from them (pain meds) will try to over ride your sense of purpose. That purpose is quitting. You do not want that dulling effect... it dulls everything... every relationship, every facet of your life. I found a glass of wine or a few beers really settled my nerves the first 72 hours. I took so many showers that no one else in our house had hot water lol. I have taken two today already. Sleep as much as possible. I took diphenhydramine (benedryl) to help sleep. I have ankylosing spondylitis and the pain is horrific... but the pain of not being the father I know I can be is worse. Do not look back, there is only forward. In a few days, weeks, however long... just know that for the rest of your life you will be free of this demon... as long as you really make that decision to quit forever.
If they were prescribed the prescribing physician should be able to put you on a 3-5 month gradual wean down (after 2 years of taking it), otherwise it would be advisable to seek the help of a Dr, you don't say how much you were taking, no matter, after 2 years insomnia is just the beginning of a long stretch of ugliness. Get medical help to ease that experience and prevent relapse, also, get yourself into a local recovery group for encouragement and fellowship, and eventually once you;re well you can help others.
I don't have experience stopping tramadol, but I've read that it can be as nasty as narcotics withdrawals. But I have quit opioids after taking 10 years and I wanted to add my bit of advice. I have fibromyalgia. First of all my doc and I came up with a tapering plan. She prescribed the smallest dose of Clonidine to take at bed to help with sleep and relieve any creepy crawly tickle muscle action. That helped a lot.
I also went online to find what I could about withdrawing and went onto my state's medical board website. They advise applying heat, using TENS machine, drinking a lot of water, sleep, tylenol, massage. They explained that the pain is intense at first and gradually tones down--- it's true. And it helped to know that going in.
All these things helped me. I found that the more I moved around and didn't lounge so much, the better I felt.
Hope this helps. Good luck.
Hi, sorry you are going through this. I have also discontinued Tramadol in the past so i understand how hard it can be. I tapered from my medication (which is a safer way to discontinue), but if you have quit now, you need to move forward, but be aware of potential withdrawal symptoms. Please see your doctor if you are unusually worried about anything or if you feel very depressed. I have just copied some text from a reply i sent to another member on the same issue...
"... most importantly, don't drink caffeine after midday. Limit the amount of fizzy drinks also, as they can contain Aspartame - which can also keep you awake. Phenergan are good to aid sleep, or Nightnurse (both short term). Paracetamol +/or Ibuprofen for headaches (short term). And an antispasmodic, such as Mebeverine (or for a natural remedy - Peppermint oil) for unsettled stomach, and senna or Immodium - for constipation or diarrhoea... "
I hope the withdrawals subside quickly for you. Write back if you want to ask anything...
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Sep 2011 • 8 answers
Posted 5 Dec 2012 • 5 answers
Posted 4 Jan 2013 • 6 answers
I have ghanged over from zoloft to prozac. The withdrawals from zoloft were horrible. After continu?
Posted 18 Oct 2013 • 2 answers
Posted 7 Dec 2014 • 5 answers